Alert archive / Ohio / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 2, 2001, 7:41 PM EDT for Cuyahoga County, Ohio. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 2001, 7:41 PM EDT (23:41 UTC)
- Expired
- Jun 2, 2001, 8:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Cuyahoga County, OH
The radar
The Cleveland radar (KCLE), 17 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:42 PM EDT | Hail 0.75 | Strongsville, OH | Dime size hail was reported. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.7 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 022342 SVRCLE OHC035-030045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 741 PM EDT SAT JUN 2 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CUYAHOGA COUNTY IN OHIO... * UNTIL 845 PM EDT * AT 741 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER STRONGSVILLE...MOVING EAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... STRONGSVILLE SOLON PARMA NORTH ROYALTON LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ FK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:16 PM EDT, 5 hours 25 minutes earlier.
Area forecast discussion, Jun 2, 2:16 PM EDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 216 PM EDT SAT JUN 2 2001 LASTEST RADAR LOOP SHOWG SCT SHRA/TSRA OVR EXTREM NW OH. THIS PRECIP DVLPG UNDER AREA OF VERY COLD MID LVL TEMPS AS VORT ALREADY EXITING AREA AND BEST JET DYNAMICS WELL TO THE S. UPPER LO APPRS TO BE JUST N OF KMKG AND IS DRFTG SLOWLY SE WHICH LEADS CREDIBILITY TO ETA/AVN HANDLING OF THIS LOW OVRNGT. NGM ON THE OTHR HAND TAKES A MORE EWD TRACK. JET WL EVENTUALLY TURN LOW BACK TO THE NE ON SUN...BUT NOT BEFORE IT REACHES THE E END OF LERI. BUFKIT SOUNDGS SHOWG ARND 1000 J/KG CAPES AND LI/S BLO ZERO THRU EARLY EVE HRS SO WL WORD FOR TSRA EARLY ALL ZNS. HIGHEST POPS WL CONT TO BE IN THE E. DRIER AIR WORKG E ACRS IN AND SHOULD HOLD COVERAGE DOWN IN W... THUS SCT POPS. LOOK UPSTREAM SHOWG LOT/S OF CLOUDS ON BACK SIDE OF UPPER LO AND SHOULD BE PLENTY OF CLDS ON SUN. EXCEPTION TO THIS IS THE FAR W AND S WHERE DRYING MAY ALLOW FOR SUM AFT SUN. WL HOLD TO POPS ALL DAY IN THE E AND MENTION ERLY IN THE W. PARTIAL CLEARING PSBL SUN NGT INTO MON BUT WRMFNT WL BE COMING FAST ON MON. WL INTRO POPS WRN AND SRN AREAS ON MON BUT WL KEEP NERN OH AND NW PA DRY. FOR MOST PART GUID TEMPS SEEM REASONABLE...EXCEPTION TO THIS IS ON MON WHERE TEMPS IN THE LOWER 70S SEEM A BIT WARM. .CLE... OH...NONE. PA...NONE. KUBINA
Nearby
Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.